Alert archive / Pennsylvania / Snow Squall Warnings in 2025

Snow Squall Warning 13, NWS State College, PA

January 28, 2025Centre County, Clinton County, Pennsylvania

NWS State College, PA issued this snow squall warning at Jan 28, 2025, 8:28 AM EST for Centre County, Clinton County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 28, 2025, 8:28 AM EST (13:28 UTC)
Expired
Jan 28, 2025, 9:15 AM EST
In force
47 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clinton County, PA

The radar

The State College radar (KCCX), 27 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WWUS51 KCTP 281328
SQWCTP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
828 AM EST Tue Jan 28 2025

PAC027-035-281415-
/O.NEW.KCTP.SQ.W.0013.250128T1328Z-250128T1415Z/
Centre PA-Clinton PA-
828 AM EST Tue Jan 28 2025

The National Weather Service in State College PA has issued a

* Snow Squall Warning for...
  Central Centre County in central Pennsylvania...
  Southwestern Clinton County in north central Pennsylvania...

* Until 915 AM EST.

* At 828 AM EST, a dangerous snow squall was located along a line
  extending from Clarence to Mill Hall, moving southeast at 35 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts greater than 35 mph.

  SOURCE...Radar indicated.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

For those driving on Interstate 80, this includes areas between the
Kylertown and Lock Haven exits, specifically from mile markers 145 to
176.

This also includes Interstate 99 near Bellefonte from mile markers 
83 to 85.

Locations impacted include...
Bellefonte, Lamar, Zion, Milesburg, Snow Shoe, Blanchard, Clarence,
Rebersburg, Moshannon, Madisonburg, Monument, and Bald Eagle State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4094 7739 4089 7759 4090 7792 4113 7807
      4115 7804 4119 7756
TIME...MOT...LOC 1328Z 309DEG 31KT 4107 7796 4111 7756 

SNOW SQUALL...RADAR INDICATED

$$

Dangelo

This warning encompasses PennDOT CMS Boards 
D_D2_80 E-145.5_35 (Centre)...
D_D2_80 E-153.8_13  (Centre)...
D_D2_80 E-158.2_14 (Centre)...
D_D2_80 E-170_41 (Centre)...
D_D2_80 W-146.4_Rest Area_SP6 (Centre)...
D_D2_80 W-153.8_36 (Centre)...
D_D2_80 W-159.1_15 (Centre)...
D_D2_80 W_165.9_12 (Centre)...
D_D2_99 N-82.5_50 (Centre)...
D_D2_99 S-84.8_11 (Centre)...
D_D2_80 E-175_43 (Clinton)...
and D_D2_80 W-175_42 (Clinton).

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Jan 28, 6:26 AM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 28, 6:26 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
626 AM EST Tue Jan 28 2025

.SYNOPSIS...
* Cold front to bring threat for snow squalls north of I-80 this
  morning along with gusty winds.
* Several inches of snow possible in northwest PA tonight into
  Wednesday ahead of and along a cold front, which will bring a
  significant threat of snow squalls and gusty winds Wednesday
  afternoon.
* Monitoring the potential for a mixed-precipitation event this
  weekend, which could bring ice accumulation to parts of
  Central PA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clouds will continue to thicken up this morning as snow
overspreads northwest PA. The NW corner of the CWA will
probably get to 2-3" and a few higher amounts are possible in NW
Warren Co where we've posted a Winter Weather Advisory until
10AM. An anomalously strong 55-70 KT LLJ continues to move
southeastward across PA and is producing occasional gusts near
40kts in the Laurel Highlands where a Wind Advisory remains in
effect until noon today. By this afternoon, weak ridging aloft
will move into PA and help winds drop off a bit.

Temperatures at daybreak this morning range from the mid 20s in
northwest PA to the mid 30s across the southeast - quite a few
degrees higher than initially expected thanks to thick cloud
cover and a persistent wind. An Arctic front is evident on
radar extending from Franklin, PA northeastward through
Binghamton and Albany, NY. The line has a history of dropping
visibility below 1 mile and coating roads. Have opted to stick
with SPSs for now instead of SQWs owing to the progressive
nature of the squalls.

As the front continues to drift southeast, steep lapse rates
may support some stronger squalls, especially across northeast
PA. SPC Mesoanalysis & hi- res models tend to weaken the
squalls with southeastward extent, likely as a result of a
whole lot of dry air at the surface (dewpoints still in the
teens across the Lower Susquehanna Valley). That said, some
stronger snow showers or low- end squalls may get close to I-80
before falling apart. With clouds, some snow accums and later
cold advection in store for Tuesday, the max temp forecast has
been lowered a bit - mid 20s to low 40s. If the snow is falling
heavily enough, there could a quick dusting south of I-80
despite mid-day temps above freezing. Snow should taper off
by early afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The warm advection from the next system will only allow a very
short (hours) break in snow for the northern tier this afternoon
and evening. A light 1-2" snow accum is likely for the nrn tier
and perhaps Elk Co, too, into Wednesday morning before a strong
cold front associated with a Clipper system blasts through the
NErn states, and generates widespread, but fast-moving snow
showers and some strong snow squalls. These squalls are most-
possible across the nrn half of the CWA on Wednesday afternoon
as the front is passing. The squalls should be stronger on
Wednesday compared to Tuesday due to the more- favorable
passage timing which will allow better heating
before/instability. The Snow Squall Parameter also lights up
quite a bit more. Anyone with plans to travel on Wednesday
should check the forecast before a traveling. If a Snow Squall
Warning is issued, delay travel or exit the highway at the next
available opportunity.

Gusty winds will continue on Wednesday as well, with perhaps
more widespread gustiness but a slightly lower maximum observed
wind gust compared to today. Highest probabilities of 50mph
wind gusts are over the Laurels, again, but wind gusts
of 40mph are also possible along the spine of the Alleghenies
across much of Central PA. Future headlines are possible if not
likely for snow in the northern tier and wind gusts. Have
decided to hold off on any products for Wednesday at this time
due to the ongoing Wind/Winter Weather products and some
lingering uncertainty as to the areal extent of advisories that
will be needed.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Moderately deep boundary layer and cold cloud layer occupied by
the DGZ between 2 and 5 KFT AGL will combine with a well-
aligned, mean flow from about 305 deg within that layer to
promote numerous bands of light-mdt shsn (NW and Wcent Mtns) and
orographic snow (Laurel Highlands) Wed afternoon and night.
Minor snow accums probable in the Warren/McKean County snowbelts
and across the ridge tops of the Laurel Highlands. We'll
continue to maintain POPs well above base NBM which is has a
systematic low/dry bias in these light QPF/LES regimes.

Sfc ridge building into the area on Thursday will quickly end
the snow showers and provide partly-mostly sunny and dry wx
conditions for the second to last day of January.

A very brief visit by milder Southern Stream air and moisture to
close out January, then the Northern Stream and predominant WNW
flow aloft resumes through the 1st week of February.

A southern stream shortwave and occluded low pressure system
moving eastward across the southern Plains will send
moisture/precip into the shallow cold air at the southern edge
of a modified arctic airmass. Confidence remains relatively
high for a mixed precip event to close out January and begin
February. 27/18Z medium range guidance is about 4 hours faster
with the onset of light freezing/frozen precip late Thu night
and early Friday as fairly deep warm advection aloft glides up
and over a shallow wedge of cold, near to slightly below
freezing air near the surface.

Mentioned a mix of light rain and/or -FZRA for Friday morning,
before a changeover to periods of light rain or drizzle occurs
during the midday/afternoon hours. Details with respect to the
exact timing on fast moving and relatively weak northern stream
short waves and the exact location of the low-mid level zero C
wet bulb line, make the forecast for precise ptypes still
difficult. Without a robust area of high pressure/cold dome to
the northeast, we continue to favor more rain/ice vs. snow as
strong WAA could bring precip into the area faster than the
models project, although there remains uncertainty in the
timing/ptype details. Mixed precip could transition back to snow
on the backside of the low as it exits the Mid Atlantic coast.

WNW flow aloft resumes for the first week of February, but a
north/south meandering frontal boundary, more vertical
directional shear and only brief periods when the DGZ will
occupy the varying amounts of stratocu, QPF will be light,
highly transient and even mixed with rain showers at times
throughout the Southern Valleys of PA.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
Overnight, winds will continue to increase across the region,
with gusts of 30 to 40 knots possible and into the day on
Tuesday. Winds at 2000 feet will increase to 50 to 60 knots
ahead of a cold front approaching from the north, which will
lead to LLWS concerns for all central PA airfields. Lake effect
and upslope snow showers will continue to impact BFD and JST
as flow becomes more westerly. Ceilings currently MVFR at BFD
will drop to MVFR to JST as well in snow showers and visibility
restrictions are also likely. The heavier snow will be near
BFD, so IFR visibilities are more probable there than at JST.

The cold front will drop into northern PA just before sunrise,
and will be accompanied by heavier snow showers and snow squalls
which could drastically reduce the vsby for brief periods. The
timing of these squalls will have to be refined with later TAF
updates as there is still some slight differences in the models.
The snow showers/squalls will work into the central mtns by
mid-day, but the moisture and forcing will be pulling away as
the front gets to I-80.

Another strong but fast-moving (Clipper) system will move in for
Tuesday night and Wed. There may only be a few hours break in
snow showers for BFD in the aftn and evening Tues, before warm
advection leads to light snowfall developing once again. The
cold front with the next system will likely arrive 3-6 hrs later
in the day (on Wed), and will likely carry the moisture and
snow showers/squalls through most of Central PA in the aftn and
early evening. Those squalls should also diminish/break up late
in the day, and may also not quite reach MDT.

Outlook...

Thu...Lake effect SHSN early. Otherwise VFR.

Fri...Increasing chances of SHSN with restrictions possible.

Sat...Rain/snow mix, with snow more-possible N. IFR likely.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 10 AM EST this morning for
PAZ004.
Wind Advisory until noon EST today for PAZ024-025-033-034.

&&

SYNOPSIS...Banghoff
NEAR TERM...Lambert/Banghoff
SHORT TERM...Dangelo/Banghoff
LONG TERM...Lambert/RXR
AVIATION...Gartner/Bauco
Hazardous weather outlook, Jan 28, 3:28 AM EST, 5 hours before
Hazardous Weather Outlook
National Weather Service State College PA
328 AM EST Tue Jan 28 2025

PAZ024-025-033-034-290830-
Cambria-Blair-Somerset-Bedford-
328 AM EST Tue Jan 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong, gusty winds are likely again Wednesday afternoon and evening
along with scattered snow showers and brief heavier squalls.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ011-012-017>019-037-041-042-045-046-049>053-290830-
Cameron-Northern Clinton-Clearfield-Northern Centre-Southern Centre-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-
328 AM EST Tue Jan 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Gusty winds are expected today, along with the potential of morning
snow squalls with the passage of a cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of gusty winds and snow squalls is expected Wednesday
as a second cold front passes.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ026>028-035-036-056>059-063>066-290830-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
328 AM EST Tue Jan 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong, gusty winds are expected Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-006-010-290830-
McKean-Potter-Elk-
328 AM EST Tue Jan 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Gusty winds are expected today, along with the potential of morning
snow squalls with the passage of a cold front. Snow resumes tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A strong cold front will bring gusty winds and some stronger snow
squalls on Wednesday. If confidence in snow accumulations for tonight
and Wednesday increases, a winter weather advisory may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-290830-
Warren-
328 AM EST Tue Jan 28 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

Gusty winds are expected today, along with the potential of morning
snow squalls with the passage of a cold front. Snow resumes tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A strong cold front will bring gusty winds and some stronger snow
squalls on Wednesday. An additional winter weather advisory may be
needed tonight into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jan 28, 5:17 AM EST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service State College PA
517 AM EST Tue Jan 28 2025

PAZ004>006-037-281115-
McKean PA-Warren PA-Potter PA-Tioga PA-
517 AM EST Tue Jan 28 2025

...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF MCKEAN...WARREN...
POTTER...AND TIOGA COUNTIES...

HAZARDS...A band of heavy snow accompanied by winds of up to 30 MPH
which can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 515 AM EST, a band of heavy snow was along
a line extending from near Wellsville to 10 miles west of Warren and
moving southeast at 45 MPH.

THIS BAND OF HEAVY SNOW WILL BE NEAR...
  Bradford, Warren, and Youngsville around 520 AM EST.
  Shinglehouse, Chapman State Park, and Rew around 525 AM EST.
  Genesee and Coryville around 530 AM EST.
  Cyclone, Westline, and Sheffield around 535 AM EST.
  Ludlow and Smethport around 540 AM EST.
  Harrison Valley, Port Allegany, and Wetmore around 545 AM EST.

Motorists travelling along US-6 should be alert for rapidly changing
conditions and gusty winds.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
heavy snow. Rapid changes in visibility and potentially slick roads
may lead to accidents.

&&

LAT...LON 4199 7692 4189 7691 4186 7691 4162 7823
      4163 7962 4199 7961 4200 7955
TIME...MOT...LOC 1015Z 293DEG 37KT 4216 7781 4187 7935

Banghoff
Special weather statement, Jan 28, 6:15 AM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service State College PA
615 AM EST Tue Jan 28 2025

PAZ005-006-010-011-037-281215-
McKean PA-Potter PA-Cameron PA-Tioga PA-Elk PA-
615 AM EST Tue Jan 28 2025

...A SNOW SQUALL WILL AFFECT PARTS OF MCKEAN...POTTER...CAMERON...
TIOGA...AND ELK COUNTIES...

HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 614 AM EST, a snow squall was along a
line extending from near Elkland to near Marienville and moving
southeast at 25 MPH.

THIS SQUALL WILL BE NEAR...
  Denton Hill State Park, Betula, and Wilcox around 620 AM EST.
  Gaines around 625 AM EST.
  Johnsonburg, East Branch Dam, and Lyman Run State Park around 630
  AM EST.
  Mansfield, Elk River, and Cherry Springs State Park around 635 AM
  EST.
  Wellsboro around 640 AM EST.
  St. Marys, Ridgway, and Covington around 645 AM EST.

Motorists travelling along US-15 in Tioga County or US-6 in McKean,
Potter, and Tioga County should be prepared for rapidly-changing
conditions.

SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.

&&

LAT...LON 4160 7688 4155 7701 4154 7760 4148 7760
      4148 7797 4138 7799 4125 7874 4137 7900
      4145 7906 4144 7896 4169 7895 4200 7774
      4200 7693
TIME...MOT...LOC 1114Z 326DEG 23KT 4199 7722 4160 7907

Banghoff
Special weather statement, Jan 28, 7:19 AM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service State College PA
719 AM EST Tue Jan 28 2025

PAZ006-010>012-017-018-037-041-281315-
Potter PA-Northern Centre PA-Northern Clinton PA-Cameron PA-
Clearfield PA-Northern Lycoming PA-Tioga PA-Elk PA-
719 AM EST Tue Jan 28 2025

...A SNOW SQUALL WILL AFFECT PARTS OF POTTER...NORTHERN CENTRE...
NORTHERN CLINTON...CAMERON...CLEARFIELD...NORTHERN LYCOMING...
TIOGA...AND ELK COUNTIES...

HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 718 AM EST, a snow squall was along a
line extending from near Liberty to near Ridgway and moving
southeast at 35 MPH.

THIS SQUALL WILL BE NEAR...
  Cedar Run, Cross Fork, and Benezette around 725 AM EST.
  Force around 730 AM EST.
  Penfield, Parker Dam State Park, and English Center around 735 AM
  EST.
  Hyner, Westport, and South Renovo around 740 AM EST.
  Little Pine State Park and Keating around 745 AM EST.
  Waterville around 750 AM EST.

SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.

&&

LAT...LON 4127 7721 4105 7807 4120 7875 4120 7871
      4123 7871 4123 7873 4126 7874 4136 7896
      4165 7718
TIME...MOT...LOC 1218Z 301DEG 30KT 4160 7719 4131 7889

Banghoff
Special weather statement, Jan 28, 8:06 AM EST, 22 minutes before
Special Weather Statement
National Weather Service State College PA
806 AM EST Tue Jan 28 2025

PAZ012-017>019-045-049-281400-
Northern Centre PA-Southern Clinton PA-Union PA-Northern Clinton PA-
Clearfield PA-Southern Centre PA-
806 AM EST Tue Jan 28 2025

...A SNOW SQUALL WILL AFFECT PARTS OF NORTHERN CENTRE...SOUTHERN
CLINTON...UNION...NORTHERN CLINTON...CLEARFIELD...AND SOUTHERN CENTRE
COUNTIES...

HAZARDS...A snow squall accompanied by winds of up to 35 MPH which
can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 805 AM EST, a snow squall was along a line
extending from near Lock Haven to near Clearfield and moving
southeast at 30 MPH.

LOCATIONS IMPACTED INCLUDE...
Lock Haven, Bellefonte, Carroll, Lamar, Zion, Mill Hall, Avis,
Dunnstown, Flemington, Castanea, Milesburg, Snow Shoe, Blanchard,
Clarence.

For those driving on Interstate 80, this includes areas between the
Kylertown and Mile Run exits, specifically from mile markers 139 to
192.

This includes Interstate 99 near mile marker 85.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4098 7711 4090 7798 4116 7839 4127 7741
TIME...MOT...LOC 1305Z 317DEG 25KT 4126 7749 4116 7843

Dangelo
Special weather statement, Jan 28, 8:16 AM EST, 12 minutes before
Special Weather Statement
National Weather Service State College PA
816 AM EST Tue Jan 28 2025

PAZ042-046-053-281400-
Columbia PA-Southern Lycoming PA-Sullivan PA-
816 AM EST Tue Jan 28 2025

...A SNOW SQUALL WILL AFFECT PARTS OF COLUMBIA...SOUTHERN LYCOMING...
AND SULLIVAN COUNTIES...

HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a half of a mile.

LOCATION AND MOVEMENT...At 814 AM EST, a snow squall was along a line
extending from 18 miles south of Wyalusing to 16 miles northeast of
Montoursville and moving south at 25 MPH.

LOCATIONS IMPACTED INCLUDE...
Berwick, Lightstreet, Lairdsville, Biggertown, Muncy Valley,
Millville, Benton, Stillwater, and Eagles Mere.

This includes the following highways...
 Route 220 from Glen Mawr to south of Laporte.
 State Road 118 from Lairdsvile to west of Red Rock.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4102 7654 4132 7667 4131 7660 4136 7668
      4138 7669 4143 7627 4131 7631 4120 7632
      4113 7627 4114 7623 4107 7623
TIME...MOT...LOC 1314Z 344DEG 21KT 4140 7630 4136 7665

Dangelo

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 5:17 AM ESTSpecial Weather StatementCTPMcKean, Potter, Warren58 min
Jan 28, 6:15 AM ESTSpecial Weather StatementCTPCameron, Elk, Potter, Tioga60 min
Jan 28, 6:34 AM ESTSnow Squall WarningCTPPotter, Tioga41 min
Jan 28, 7:05 AM ESTSnow Squall WarningCTPClearfield55 min
Jan 28, 7:16 AM ESTSnow Squall WarningCTPLycoming, Sullivan, Tioga59 min
Jan 28, 7:19 AM ESTSpecial Weather StatementCTPCameron, Clinton56 min
Jan 28, 8:06 AM ESTSpecial Weather StatementCTPClinton54 min
Jan 28, 8:16 AM ESTSpecial Weather StatementCTPColumbia44 min
Jan 28, 8:45 AM ESTSpecial Weather StatementCTPCentre60 min
Jan 28, 8:56 AM ESTSpecial Weather StatementCTPUnion34 min
Jan 28, 9:21 AM ESTSpecial Weather StatementCTPCentre54 min
Jan 28, 1:20 PM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Centre, Clinton and 20 more28 hr
Jan 28, 3:12 PM ESTWinter Weather AdvisoryCTPElk, McKean, Potter, Warren33 hr

Nearby

Snow Squall Warnings in Pennsylvania, 2025Every snow squall warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.